• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: SANOFI US, FOR ITSELF AND AFFILIATED COMPANIES MY DOSE COACH SOFTWARE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

SANOFI US, FOR ITSELF AND AFFILIATED COMPANIES MY DOSE COACH SOFTWARE Back to Search Results
Catalog Number 633965
Device Problems Application Program Problem: Dose Calculation Error (1189); Device Inoperable (1663)
Patient Problem Hypoglycemia (1912)
Event Date 06/21/2017
Event Type  malfunction  
Event Description
Initial information regarding this unsolicited case from united states was received from a company device officer on 17-jun-2017. Preliminary evaluation of the identified issue deems this case to be a reportable malfunction. The issue only affects the (b)(6) version of the app and not the (b)(6) version. The issue was identified in internal testing and did not involve a patient; no customer complaints or adverse event reports have been received to date regarding the issue. The issue scenario is as follows: the physician sends a dose plan to the patient. The patient activates the dose plan in his (b)(6) phone app. Later, for some reason, the physician sends the patient a new dose plan. The patient activates the new dose plan in the app. The patient experiences a hypoglycemic event. The patient enters the low blood glucose value into the app before entering the next insulin dose. Issue: the app uses the previous dose plan, not the new one, to generate the next dose suggestion. The issue occurs when the app incorrectly uses the previous dose plan as the basis for generating a new dose recommendation. Based on the algorithm, the app would respond to the low bg value by recommending a lower dose than it had on the previous day, however, the patient could potentially receive more insulin than had been prescribed in the new dose plan if the physician had decreased the dose substantially in the new plan. This has the potential to lead to a clinically significant hypoglycemic event, but only if the doses in the previous and new dose plans were substantially different. After activating a new dose plan, once the patient enters a dose into the app, the app will from that point on correctly provide dose recommendations based on the new dose plan. If the patient enters the next dose into the app before entering the hypoglycemia value, the app will correctly recommend the next dose based on the new dosing plan, as adjusted according to the algorithm in response to the low bg value entered. Although there is a risk of a hypoglycemic event resulting from the scenario described above, its severity is likely to be low because the dose in the previous dose plan, as adjusted in response to the low bg value entered, and the dose in the new dose plan will probably be very similar if not identical; and for this reason, the likelihood of occurrence of a serious adverse event is estimated to be very low. A product technical compliant (ptc) was initiated with global ptc number: (b)(4) for lot/batch: 1_0_3_20170518131529. Upon internal review, on 30-jun-2017, the following information has been added to the narrative. Clarification of malfunction has been added. Upon internal review on 14jul2017, correction was done to add further clarification of the findings in the narrative. Additional information received on 09-aug-2017: ptc - no. (b)(4). Final investigation completed on 27-jul-2017. Narrative updated.
 
Event Description
Initial information regarding this unsolicited case from united states was received from a company device officer on 17-jun-2017. Preliminary evaluation of the identified issue deems this case to be a reportable malfunction. The issue only affects the (b)(6) version of the app and not the (b)(6) version. The issue was identified in internal testing and did not involve a patient; no customer complaints or adverse event reports have been received to date regarding the issue. The issue scenario is as follows: the physician sends a dose plan to the patient. The patient activates the dose plan in his (b)(6) phone app. Later, for some reason, the physician sends the patient a new dose plan. The patient activates the new dose plan in the app. The patient experiences a hypoglycemic event. The patient enters the low blood glucose value into the app before entering the next insulin dose. Issue: the app uses the previous dose plan, not the new one, to generate the next dose suggestion. The issue occurs when the app incorrectly uses the previous dose plan as the basis for generating a new dose recommendation. Based on the algorithm, the app would respond to the low bg value by recommending a lower dose than it had on the previous day, however, the patient could potentially receive more insulin than had been prescribed in the new dose plan if the physician had decreased the dose substantially in the new plan. This has the potential to lead to a clinically significant hypoglycemic event, but only if the doses in the previous and new dose plans were substantially different. After activating a new dose plan, once the patient enters a dose into the app, the app will from that point on correctly provide dose recommendations based on the new dose plan. If the patient enters the next dose into the app before entering the hypoglycemia value, the app will correctly recommend the next dose based on the new dosing plan, as adjusted according to the algorithm in response to the low bg value entered. Although there is a risk of a hypoglycemic event resulting from the scenario described above, its severity is likely to be low because the dose in the previous dose plan, as adjusted in response to the low bg value entered, and the dose in the new dose plan will probably be very similar if not identical; and for this reason, the likelihood of occurrence of a serious adverse event is estimated to be very low. A product technical compliant (ptc) was initiated with global ptc number: (b)(4) for lot/batch: 1_0_3_20170518131529. Upon internal review, on 30-jun-2017, the following information has been added to the narrative. Clarification of malfunction has been added. Upon internal review on 14jul2017, correction was done to add further clarification of the findings in the narrative.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameMY DOSE COACH
Type of DeviceSOFTWARE
Manufacturer (Section D)
SANOFI US, FOR ITSELF AND AFFILIATED COMPANIES
Manufacturer Contact
heather schiappacasse
55 corporate drive
55b-220a
bridgewater, NJ 08807
9089817289
MDR Report Key6751039
MDR Text Key259139968
Report Number3010770778-2017-00001
Device Sequence Number1
Product Code NDC
Combination Product (y/n)N
PMA/PMN Number
K163099
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type company representative
Type of Report Initial,Followup
Report Date 06/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received07/28/2017
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator
Device Catalogue Number633965
Device Lot Number1_0_3_20170518131529
Was Device Available for Evaluation? No Answer Provided
Was the Report Sent to FDA? No
Event Location No Information
Date Manufacturer Received08/09/2017
Was Device Evaluated by Manufacturer? No Answer Provided
Is the Device Single Use? No
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient Treatment Data
Date Received: 07/28/2017 Patient Sequence Number: 1
-
-